MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 45T-12L-RPSB-MAXX
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Misassembly by Users (3133)
Health Effect - Clinical Codes Abrasion (1689); Injury (2348)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This system was ordered by the dealer (b)(6) as per the end user specification.This is a rovi system that comes with a rovi joystick tube and quad link designed for the rnet and vr2 joystick type.After reviewing the pictures, it was clear that this chair was modified by the dealer because the pictures show that a joystick tube and a quad link from (third party manufacturer) was adapted to lower the joystick below the designed limit.In addition to that the third party manufactured quad link had been reconfigured in such a way that the joystick could be lowered further, therefore causing the joystick control knob to contact the arm pad resulting in the wheelchair movement.We advised the servicing dealer that they need to put the original equipment back on the system.
 
Event or Problem Description
On (b)(6) 2018, motion concepts was informed by (b)(6) (motion concepts importer), that one of their dealers at (b)(6), was notified of an incident that took place on (b)(6) 2018.The dealer reported that the end user got a cut on her calf while the end user's husband was trying to back her up from the table she was at.The joystick, which was retracted while her husband was backing her up, got activated that caused the system to turn and the center mount of the system ended up cutting her calf.Medical attention was need for the end user as there was bleeding on her calf.According to the dealer, the end user wants modification on the chair.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-7
concord, ontario L4K3C 1
CA  L4K3C1
MDR Report Key7542038
Report Number9615350-2018-00004
Device Sequence Number1696687
Product Code ITI
UDI-Device Identifier00754014710119
UDI-Public754014710119
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number45T-12L-RPSB-MAXX
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight88